MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM CP TI L 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM CP TI L 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48232600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was implanted from t8 to iliac and fixed from t10 to l3/4 with 4 rods on (b)(6) 2014.On (b)(6) 2018 it was confirmed both side rods were broken.Right broken part was l5/s and left broken part was secru / iliac.On (b)(6) 2018 rods were removed and revised.
 
Additional Manufacturer Narrative
Method: visual analysis, material analysis, device history review, complaint history review, risk assessment.Result: the rod was returned in 2 pieces with the hex end fractured from the rest of the rod.The device was sent for material analysis.The elemental constituent was consistent with the material listed on the print.Material analysis of the device confirmed fatigue fracture at the contact point with the polyaxial screw.No material or manufacturing defects were found.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely root cause is fatigue fracture of the rod due to length of implantation.As non fusion, patient activity level, and patient fall are unknown, these can also be contributing factors to the rod fracture.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD DIAM 6MM CP TI L 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7537708
Report Number0009617544-2018-00111
Device Sequence Number19126726
Product Code NKB
UDI-Device Identifier04546540560582
UDI-Public04546540560582
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48232600
Device Lot NumberGC6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight57